Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have type 2 diabetes. Prescribed Istamet. Feeling uneasy after taking medicine. Effective medication?

Hi, I am a 50 years old person suffering from TYPE-II diabetes . Recently my physician has advised for regular course of medicine ISTAMET 50/500. My querry is when I take the dosage of one tablet in the evening before dinner (30 minutes before), i feel totally uneasiness . Kindly advise how this medicine is effective in controlling blood sugar level.
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  1863
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM.
You are having Diabetes type II,management of diabetes includes diet control, increasing physical activity(Walking)regularly.
Why you are feeling uneasiness with this medicine? is there any reaction to drug you must determine usually these medicines are tolerated well.
Drug is combination of Metformin and Sitagliptin.
Insulin is a hormone produced by the pancreas. It limits blood glucose levels by reducing the amount of glucose released by the liver into the blood and by increasing the removal of glucose from blood by muscle and fat tissues.
Type 2 diabetes results when there is reduced sensitivity of muscle and fat to the effects of insulin. When the diabetes progresses, the pancreas produces less insulin. Both defects result in increased levels of glucose in the blood.
Metformin is an oral medication that lowers blood glucose by increasing the sensitivity of liver, muscle, fat, and other tissues to the effects of insulin. Increasing the sensitivity of tissues to insulin causes more glucose to be removed from blood and thereby reduces the level of glucose.
Sitagliptin is an oral drug that reduces blood glucose levels in patients with type 2 diabetes. Following a meal, incretin hormones such as glucagon-like peptide-1 (GLP-1) and glucose-dependent insulinotropic polypeptide (GIP) are released from the intestine, and their levels increase in the blood. GLP-1 and GIP reduce blood glucose by increasing the production and release of insulin from the pancreas.
Some times can cause nausea,vomiting,and hypoglycemia (Low blood sugar).
Take care.
Good Luck.
Answered: Sat, 10 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor